Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 1:25 PM CDT for Muskogee County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 1:25 PM CDT (18:25 UTC)
- Expired
- Jun 2, 2004, 2:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
448
WUUS54 KTSA 021825
SVRTUL
OKC101-021930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 230 PM CDT
* AT 125 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES WEST OF TAFT...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEEFETON...
MUSKOGEE...OKTAHA...BOYNTON...BRAGGS...TAFT...FORT GIBSON AND
HASKELL.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3579 9557 3581 9540 3582 9515 3552 9517
3554 9534 3556 9534 3557 9569 3585 9568
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:30 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 2, 11:30 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1130 AM CDT WED JUN 2 2004 FRONTAL BOUNDARY IS NEARLY STATIONARY FROM JAY TO TULSA TO BRISTOW AND THEN NORTHWEST TO STILLWATER. LINE OF CUMULUS SOUTH OF THE OFFICE HERE DEPICTS THE BOUNDARY QUITE WELL. COOLER AND DRIER AIR RESIDES NORTH OF THE BOUNDARY BUT VERY WARM MOIST AND UNSTABLE AIRMASS IS PRESENT TO THE SOUTH. ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE BOUNDARY THIS MORNING IN SOUTHEAST KANSAS AND FAR NORTHEAST OKLAHOMA BUT THESE HAVE BEEN WEAKENING WITH TIME AND WILL NOT AMOUNT TO MUCH. OF MORE CONCERN IS THE COMPLEX OF STORMS MOVING INTO SOUTH CENTRAL KANSAS. IT APPEARS THESE STORMS ARE LIKELY TO HOLD TOGETHER LONG ENOUGH TO AFFECT PARTS OF THE AREA THIS AFTERNOON. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON IN THE WARM HUMID AIRMASS SOUTH OF THE FRONT AS CAPPING INVERSION HAS WEAKENED DURING THE PAST 24 HOURS. ANY STORMS SOUTH OF THE FRONT ARE A GOOD BET TO BE SEVERE GIVEN THE AMOUNT OF INSTABILITY. A COMPLEX OF STORMS IS LIKELY TO DEVELOP BY THIS EVENING OVER SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS. THE COMPLEX WILL THEN TRACK EAST SOUTHEAST AND MAY CLIP PARTS OF SOUTHEAST OKLAHOMA OVERNIGHT. RAISED POPS FOR THIS AFTERNOON IN ALL AREAS AND ADJUSTED TEMPERATURES SOME BASED ON CURRENT TRENDS. ALSO ADJUSTED DEWPOINTS SOME FOR THE NEXT 24 HOURS AS OVERNIGHT DEWPOINTS WILL REMAIN HIGHER THAN PREVIOUSLY FORECAST. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED JUN 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED JUN 2 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING... A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A PAWHUSKA TO TULSA TO FORT SMITH LINE. FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS. THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING. THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR SOUTHEAST OKLAHOMA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF THUNDERSTORMS THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jun 2, 12:54 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT WED JUN 2 2004 ARZ001-002-010-011-019-020-OKZ054>072-022200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-CRAWFORD AR- CREEK OK-DELAWARE OK-FRANKLIN AR-MADISON AR-MAYES OK-MCINTOSH OK- MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK- PAWNEE OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- WASHINGTON AR- 1254 PM CDT WED JUN 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 378 IS IN EFFECT UNTIL 5 PM FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... ADAIR CHEROKEE CRAIG CREEK DELAWARE MAYES MCINTOSH MUSKOGEE NOWATA OKFUSKEE OKMULGEE OSAGE OTTAWA PAWNEE ROGERS SEQUOYAH TULSA WAGONER WASHINGTON IN NORTHWEST ARKANSAS... BENTON CARROLL CRAWFORD FRANKLIN MADISON WASHINGTON
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 87 min |
| Jun 2, 1:07 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 83 min |
| Jun 2, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Jun 2, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 60 min |
| Jun 2, 2:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 53 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 60 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 72 min |
| Jun 2, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 46 min |
| Jun 2, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 76 min |
| Jun 2, 2:42 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 48 min |
| Jun 2, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 46 min |
| Jun 2, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 51 min |
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 46 min |
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Jun 2, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 72 min |
| Jun 2, 3:04 PM CDT | Tornado Warning | TSA | Okmulgee | 26 min |
| Jun 2, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 69 min |
| Jun 2, 3:07 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 38 min |
| Jun 2, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, McIntosh, Muskogee | 57 min |
| Jun 2, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 33 min |
| Jun 2, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 29 min |
| Jun 2, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, Pittsburg, Sequoyah | 65 min |
| Jun 2, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 32 min |
| Jun 2, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 27 min |
| Jun 2, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more | 82 min |
| Jun 2, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.